Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 129, NWS Corpus Christi, TX

July 30, 2007Goliad County, Victoria County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 30, 2007, 3:39 PM CDT for Goliad County, Victoria County, Texas. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2007, 3:39 PM CDT (20:39 UTC)
Expired
Jul 30, 2007, 5:15 PM CDT
In force
96 min
Issued by
NWS Corpus Christi, TX
Area
Whole counties

Counties Goliad County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 109 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2688 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2688 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 302041
FFWCRP
TXC175-469-302215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
339 PM CDT MON JUL 30 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GOLIAD COUNTY IN SOUTH TEXAS
  NORTHERN VICTORIA COUNTY IN SOUTH TEXAS

* UNTIL 515 PM CDT

* AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED UP TO 2 INCHES OF RAIN PER HOUR FROM THESE 
  STORMS. THE HEAVIEST RAINS WILL AFFECT GOLIAD...ANDER...           
  SCHROEDER...WEESATCHE AND MISSION VALLEY. 

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE        
  FLOODING TO OCCUR.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS. IF YOU ENCOUNTER A FLOODED 
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 2843 9741 2871 9718 2893 9680 2909 9699
      2889 9731 2892 9742 2872 9773

$$

JM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 1:34 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 30, 1:34 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
134 PM CDT MON JUL 30 2007

.SHORT TERM...MODELS CONTINUE TO SHOW OVERALL DRYING OVER THE NEXT
36 HOURS. UPPER FLOW CONTINUES TO BE VERY WEAK...AND ALL THIS
COMBINED WITH WARMING MIDLEVEL TEMPERATURES SHOULD LEAD TO MORE
ISOLATED PRECIPITATION. MAINTAINED CHANCE AND SLIGHT CHANCE POPS
OVER THE FAR WEST WHERE DRYING WILL BE LAST TO ARRIVE...BUT EVEN
THERE QPF SHOULD BE VERY LIGHT AS MAIN FOCUS APPEARS TO BE NORTH
OF THE CWFA. SOME LIGHT FOG POSSIBLE AGAIN TONIGHT IN RELATIVELY
LIGHT WINDS...BUT ANYTHING THAT DOES FORM SHOULD BURN OFF QUICKLY
AFTER SUNRISE.

LEFT IN SLIGHT CHANCE POPS FOR LINGERING SEABREEZE CONVECTION
TUESDAY AFTERNOON...BUT EXPECT LESS COVERAGE THAN TODAY.

BOOSTED TEMPERATURES SLIGHTLY FOR TUESDAY WITH MORE SUNSHINE AND
SLIGHTLY LOWER MOISTURE...SO HEAT INDICES WILL STILL BE NOTICEABLE.

&&

.LONG TERM (WEDNESDAY THROUGH SUNDAY)...A MID/UPPER LEVEL RIDGE WILL
BE IN CONTROL ON WED WITH A DRY/SUBSIDENT AIRMASS IN PLACE. WILL
CONTINUE WITH SLGT CHC ACROSS THE NE CWA DUE TO SEA BREEZE FORCING
WITH SUFFICIENT LOW LEVEL MOISTURE. A TROF/SHEAR AXIS WILL SINK SWD
ON THU ALTHOUGH LATEST RUN DOESNT BRING AS FAR S...KEEPING IT N OF
THE CWA. INSPITE OF THE TROF BEING FARTHER N...SUFFICIENT LOW LEVEL
MOISTURE IS STILL PROGD TO BE IN PLACE WITH INCREASING MID/UPPER
LEVEL MOISTURE AND INCREASING OMEGA IN NLY FLOW ALOFT. THE GFS NOW
HAS THE 2 INCH PWATS SPLITTING WITH PART OF IT MVG TOWARD THE NW
CWA AND THE OTHER PART TWD THE NE CWA. THEREFORE WILL CONTINUE WITH
A SLIGHT CHC ACROSS THE ENTIRE NRN TIER OF THE CWA. WILL NOT GO MORE
THAN A SLIGHT CHC GIVEN THAT MOST OF THE MOISTURE/PRECIP IS PROGD TO
RMN N OF THE CWA...ESPECIALLY WITH LATEST MODEL RUNS KEEPING THE
TROF N. THRU THE REMAINDER OF THE EXTENDED...A RIDGE BLDS IN FROM
THE E...KEEPING THINGS FAIRLY DRY EXCEPT FOR THE SEA BREEZE TAPPING
INTO LIMITED LOW LEVEL MOISTURE TO PRODUCE AN ISOL SHRA/TSRA OR TWO.
A WARMING TREND WILL ALSO TAKE PLACE THROUGH THE EXTENDED GIVEN THE
RISING HEIGHTS/DRIER AIRMASS.

&&

.AVIATION...VFR CONDS EXPECTED THROUGH SUNSET EXCEPT AROUND
SCATTERED THUNDERSTORMS. LOW STRATUS AND LIGHT FOG DEVELOPMENT
LIKELY AGAIN LATE IN THE OVERNIGHT...RETURNING TO VFR AFTER
SUNRISE.

&&

.MARINE...WILL CONTINUE CAUTION THROUGH THE EVENING FOR NEARSHORE
AREAS AND SOUTHERN BAYS. CONDITIONS SHOULD REMAIN JUST BELOW
CRITERIA THROUGH MIDWEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    77  92  77  94  77  /  10  10  10  10  10
VICTORIA          76  92  76  94  75  /  10  20  10  20  10
LAREDO            79  97  79 100  79  /  30  20  10  10  10
ALICE             76  94  76  97  76  /  10  20  10  10  10
ROCKPORT          81  91  79  92  79  /  10  10  10  10  10
COTULLA           76  94  75  97  75  /  30  20  10  10  10
KINGSVILLE        77  93  77  96  76  /  10  10  10  10  10
NAVY CORPUS       82  91  79  92  79  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JV/71...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Jul 30, 5:30 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
530 AM CDT MON JUL 30 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-311030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
530 AM CDT MON JUL 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE
REGION ONCE AGAIN TODAY. THESE STORMS WILL PRODUCE SOME HEAVY
DOWNPOURS AND OCCASIONAL LIGHTNING STRIKES...BUT SEVERE STORMS ARE
NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MJG

In the hours before

Special weather statement, Jul 30, 3:14 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
314 PM CDT MON JUL 30 2007

TXZ240>242-302115-
DUVAL-JIM WELLS-KLEBERG-
314 PM CDT MON JUL 30 2007

...A STRONG THUNDERSTORM WAS APPROACHING DUVAL...JIM WELLS AND
KLEBERG COUNTIES...

AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF PREMONT...OR 12 MILES WEST
OF SARITA...MOVING NORTHWEST AT 25 MPH.

THIS STORM WILL BE NEAR...
  PREMONT BY 335 PM CDT.

WINDS 40 TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY
HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

JM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:48 PM CDTRiver Flood WarningCRPLive Oak, McMullen23 days

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.